View Full Version : weight loss and athletic performance


of_two_minds
09-03-11, 11:04 AM
Started Adderall Aug. 4. 20mg
Switched to Vyvanse Sept. 1. 40mg


I've lost some weight. Beginnings stats: 6'2", 198# on August 3.

Currently: 190.5#. Still the same height :p

Bodyfat on the margin of single digit. I estimate between 8% and 12%.

Since meds, I have to consciously make time to eat, and I have tried to ramp up my calories in addition. I figure I was roughly 3,000-3,500 cals/day prior to starting stimulant meds.

My guess is even if I maintain 3,000-3,500 I still might lose weight due to the nature of the meds.

I'm not involved in any particular team sports, but I do exercise 4-5 days a week and have done so for the past 26 years. I do high intensity intervals, mostly Crossfit. (pr: 18 deadhang pullups) I also lift heavy once in a while, depending on the equipment that's available. Mostly deadlifts. (pr: 425#). I run the occasional 5k race. (pr: 19:57)

In other words, I push myself very hard, admittedly too hard. I recognize that fact, and my doctor would probably tell me to cut back, which is why I don't discuss it with him in detail. Nonetheless, it's probably a form of "organic" therapy.

I know the (legal) secret to building strength is to eat more food, and possibly supplement with creatine. I have never taken a supplement other than the occasional whey protein drink, but have entertained the idea of trying creatine to add some bulk and strength. (Creatine is safe, legal, and, according to some international sports authorities, to prohibit creatine would be unethical)

I don't think the weight loss has reduced my performance. Yet.

Does anyone out there have experience in maintaining athletic performance/weight/muscle strength while taking Rx stimulant meds? I'm on the edge of eating my family out of food as it is :D.

p.s. my wife is very upset that I'm losing weight as a side effect, to the point that she won't even discuss it with me......:o